Asthma UK community forum
9,833 members16,611 posts

Beclometasone and Pain

I am at a loss as to how to outline all my issues but here goes...hoping someone can advise me!

In May 2010, I was diagnosed with asthma and since then I have tried various inhalers. Last November, I suffered an particularly bad chest infection and coughed for more than two months. I know I let it go on too long.

Since February this year, I have been experiencing on and off breathlessness and was on Salbutamol (reliever) and have tried Symbicort (preventer). I have tried used Beclometasone 3 times now and every I time I use it for over a week, I suffer anxiety, shaking and general restlessness. I also develop a crushing pressure/pain in my back and tightness in my chest.

I have been to two GPs and I feel like I am getting worse instead of better. As a child, I had very mild asthma which generally only flared up when I had a cold. I'm 30 this year.

Does anyone else experience any of these symptoms, particularly the pain in the back/tightness in the chest? It's making my life a misery and I am getting to the point where I am feeling very down most of the time.

5 Replies
oldestnewest

Hi bohobelle,

I had pain between my shoulder blades for the first time in my latest flare up (over the last 15months), the worst flare up I have ever had. Those pains only went as I have slowly improved during the last month with new meds.

Separately, I cannot use any beclametasone inhaler as it makes my asthma worse.

If I was you, I would definitely keep going back to your GP. Good luck.

Jac

Reply

Hi BohoBelle

I started with asthma 12 years ago when I was 40.

Over the last 2 years it has got worse. Always get pains/crushing feeling in my chest that goes through to my back.Take Seretide inhaler 4 times a day, Atrovent 4 times a day. Am on Predisnole permanently

and also use a nebuliser 4 times a day. You need to get your GP to refer you to a hospital consultant, as they can do a lot more for you. Hope you feel better soon.

Judith

Reply

Hi Bohobelle

I absolutely agree that you need to keep going back to your GP. Like you, I started coughing last October and didn't stop until February. It is exhausting and can be very distressing and all you can do is keep using your inhalers and hope.

I was using Ventolin and Flixotide and like you I found that over the longer term the side effects were anxiety and restlessness but every time I mentioned it to my GP or asthma nurse they looked at me blankly and suggested that it was a reaction to my condition. I finally saw a different GP who acknowledged that these are side effects of most asthma medications and changed me to Symbicort which suits me better.

The point is that I very nearly gave up trying to get my medication changed and was at the stage when I was thinking that no medication at all would be better than the side effects I was experiencing, and it was only luck that my usual GP wasn't available so I had to see someone else. This turned out so well for me that I would strongly encourage you to maybe see a different GP in your practice if your usual one can't offer you anything else. The fact that you are experiencing a lot of tightness in your chest would suggest that your medication isn't achieving much for you, so please keep trying until you see someone who can help you.

Good luck.

Reply

Sorry to go off at a tangent but Annista, so interesting to read your post as I am having a problem with low level, general anxiety. Spoke to one of the GPs about it a few weeks ago because I am aware it is not a rational anxiety. He never mentioned it could be my meds at all and just said I could take 10 - 20mg of amitriptyline for life if I wanted!!! I have just bought a really good beginners yoga dvd but if it is a side effect I don't know how else to approach managing it. I am hoping as my asthma calms down I can reduce my meds at some point, but there is never any guarantee of that.

Jac xx

Reply

Jac, just sent you a long and rambling pm. Hope it helps

xx

Reply

You may also like...